Alert archive / Michigan / Beach Hazards Statements in 2020
Beach Hazards Statement 7, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Sep 3, 2020, 9:47 PM EDT for Huron County, Michigan. It took effect at Sep 4, 2020, 10:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2020, 9:47 PM EDT (01:47 UTC)
- In effect from
- Sep 4, 2020, 10:00 AM EDT
- Expired
- Sep 4, 2020, 10:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
County Huron County, MI
The radar
The Detroit radar (KDTX), 144 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 1.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
241 WHUS43 KDTX 040147 CFWDTX Lakeshore Hazard Message National Weather Service Detroit/Pontiac MI 947 PM EDT Thu Sep 3 2020 MIZ063-040300- /O.EXP.KDTX.LS.W.0014.000000T0000Z-200904T0200Z/ St. Clair- 947 PM EDT Thu Sep 3 2020 ...LAKESHORE FLOOD WARNING WILL EXPIRE AT 10 PM EDT THIS EVENING... Winds have shifted to northwesterly while gusts have dropped below 30 MPH reducing lakeshore flood potential. $$ MIZ049-041000- /O.EXP.KDTX.BH.S.0006.000000T0000Z-200904T0200Z/ /O.NEW.KDTX.BH.S.0007.200904T1400Z-200905T0200Z/ /O.CON.KDTX.LS.Y.0032.000000T0000Z-200904T1400Z/ Huron- 947 PM EDT Thu Sep 3 2020 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT FRIDAY... ...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 10 PM EDT THIS EVENING... * WHAT...For the Lakeshore Flood Advisory, minor lakeshore flooding. For the Beach Hazards Statement, hazardous swimming conditions expected expected. * WHERE...Huron County. * WHEN...For the Lakeshore Flood Advisory, until 10 AM EDT Friday. For the Beach Hazards Statement, from Friday morning through Friday evening. * IMPACTS...Some water on low lying roads and property along the lakeshore. High waves will contribute to shoreline flooding and erosion in addition to causing an increased risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents on or near the shore should take appropriate action to protect property from rising water levels. Remain out of the water to avoid hazardous swimming conditions. && $$
2 follow-up statements
744 WHUS43 KDTX 040748 CFWDTX Lakeshore Hazard Message National Weather Service Detroit/Pontiac MI 348 AM EDT Fri Sep 4 2020 MIZ049-050200- /O.EXT.KDTX.LS.Y.0032.000000T0000Z-200905T0200Z/ /O.CON.KDTX.BH.S.0007.200904T1400Z-200905T0200Z/ Huron- 348 AM EDT Fri Sep 4 2020 ...LAKESHORE FLOOD ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...For the Lakeshore Flood Advisory, minor lakeshore flooding. For the Beach Hazards Statement, hazardous swimming conditions expected expected. * WHERE...Huron County. * WHEN...For the Lakeshore Flood Advisory, until 10 PM EDT this evening. For the Beach Hazards Statement, from 10 AM EDT this morning through this evening. * IMPACTS...Some water on low lying roads and property along the lakeshore. High waves will contribute to shoreline flooding and erosion in addition to causing an increased risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents on or near the shore should take appropriate action to protect property from rising water levels. Remain out of the water to avoid hazardous swimming conditions. && $$
579 WHUS43 KDTX 050205 CFWDTX Lakeshore Hazard Message National Weather Service Detroit/Pontiac MI 1005 PM EDT Fri Sep 4 2020 MIZ049-050315- /O.EXP.KDTX.LS.Y.0032.000000T0000Z-200905T0200Z/ /O.EXP.KDTX.BH.S.0007.000000T0000Z-200905T0200Z/ Huron- 1005 PM EDT Fri Sep 4 2020 ...LAKESHORE FLOOD ADVISORY AND BEACH HAZARDS STATEMENT HAVE EXPIRED... West to southwest wind continues during the night but generally at 20 mph or less allowing waves to subside along shoreline areas. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 3, 6:48 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Sep 3, 6:48 PM EDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
648 PM EDT Thu Sep 3 2020
.AVIATION...
Cold front is making steady forward progress across Southeast
Michigan early this evening. A few showers continue - but coverage
has decreased substantially over the past couple of hours.
Widespread wind gusts have tempered somewhat within the pre-frontal
cloud band. However, a few gusts in excess of the 30kts from the
west remain on the table with any shower. Winds will continue to
flip to west/northwest and will subside around midnight. VFR
ceilings rapidly scour out behind the front.
Gusty west winds will again re-emerge Friday afternoon during the
boundary layer growth cycle - especially at MBS and FNT. Some
shallow cumulus is also expected above 5kft and shouldn't fill in
enough to consider as ceiling.
For DTW...gusty west winds with the cold front will create a brief
window for crosswind concerns. Otherwise, ceilings will remain above
5kft this evening.
.DTW THRESHOLD PROBABILITIES...
* Low to reach crosswind thresholds this evening.
&&
.PREV DISCUSSION...
Issued at 352 PM EDT Thu Sep 3 2020
DISCUSSION...
A seasonably strong surface low at 983mb is lifting toward James Bay
this afternoon with the attendant cold front sweeping across the
lower peninsula at forecast issuance time. Gusty winds will accompany
and follow the front, with a chance for isolated gusts upwards of 50
mph in any stronger showers or storms this afternoon. The line of
convection has remained sub-severe across northern lower Michigan,
but with clear skies across the Saginaw Valley and Thumb allowing for
good destabilization this afternoon and latest mesoanalysis showing
bulk 0-6km shear on the order of 50 to 60 kt (and 0-3km approaching
40 kt), potential is certainly still there north of I-69 for these
stronger winds to be brought down by downdrafts. Expect the line of
convection to quickly exit to the east over the lakes by 23z to 01z.
Gusty westerly winds around 20 to 25 mph linger into the early
evening as cold advection takes over, eventually weakening with the
loss of daytime heating. Scattered low clouds may persist across the
north tonight, otherwise mostly clear skies tonight with lows
tumbling toward 50 degrees.
850mb temps bottom out around 5 to 8 C on Friday as the midlevel
trough pivots overhead. High pressure builds across the central
Mississippi Valley, keeping an tightened pressure gradient over the
Great Lakes as today's low continues off into northern Quebec.
Another breezy day Friday, 15 to 25 mph, with much cooler temps in
the lower to mid 70s. The upper trough axis passes to the east by
Friday evening, opening the door for NVA/surface pressure rises and
rising thicknesses to slowly work in. Temperatures this weekend will
be near normal in the upper 70s. A few showers are possible Saturday
as a lobe of PV trails behind the departing longwave trough and
brings in a pseudo warm front. Otherwise, the upper air pattern
shifts more zonal as we sit between two troughs Saturday into
Sunday, keeping generally quiet conditions across the area. Better
confidence in showers and storms comes Sunday evening into early
Monday as another shortwave feature drifts in from the midwest after
gaining some support from upstream convection.
Signal in mid-range models has generally moved away from a strong
mid-week cool down across the Great Lakes. Instead, confidence is
increasing on an active period of showers and storms as the
aforementioned longwave trough amplifies over the Rockies and a
baroclinic zone sets up somewhere in our vicinity or just to the
west. The ECMWF flipped to this solution on Tuesday with the GFS and
Canadian and associated ensembles now on board as well. Still plenty
of time for more convergence on a solution, but as for now it
appears our big cool down holds off for a bit longer.
MARINE...
Deepening low pressure moves along the northern shores of Lake
Superior today. This strong low tightens the pressure gradient over
the central Great Lakes maintaining strong winds over the lakes.
Current southwesterly winds rotate west-northwest this
evening/tonight as the system's cold front crosses the region. Small
craft advisories remain up for the Lake Huron nearshores due to a
combination of high winds and waves. Have extended the advisory
around the Thumb and Bay as elevated waves are looking to linger at
least into early Friday, possibly longer. Lake St. Clair will see
small craft criteria winds through this evening before winds begin
to weaken. MI waters of Lake Erie could see a brief few hour period
(~7-10PM) of gusts to near small crafts however given the short
duration and borderline strength, have opted not to issue an
advisory. Northern Lake Huron is positioned closer to the center of
the low, thus will see stronger winds with low end gale force gusts.
Gale Warning remains up through 8PM this evening. Northwesterly flow
and high pressure will return on Friday with winds topping out
around 20 knots before weakening further this weekend.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement until 10 PM EDT this evening for MIZ049.
Lakeshore Flood Advisory until 10 AM EDT Friday for MIZ049.
Lakeshore Flood Warning until 10 PM EDT this evening for MIZ063.
Lake Huron...Small Craft Advisory until 10 PM EDT this evening for LHZ442-443.
Small Craft Advisory until 10 AM EDT Friday for LHZ421-422-441.
Gale Warning until 8 PM EDT this evening for LHZ361.
Lake St Clair...Small Craft Advisory until 10 PM EDT this evening for LCZ460.
Michigan waters of Lake Erie...NONE.
&&
AVIATION.....Mann
DISCUSSION...TF
MARINE.......KDK
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Sep 3, 4:04 PM EDT, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 404 PM EDT Thu Sep 3 2020 MIZ049-042015- Huron- 404 PM EDT Thu Sep 3 2020 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight A Lakeshore Flood Advisory and Beach Hazards Statement are in effect. See the latest Lakeshore Hazard Message for details. Gusty showers will continue as a cold front passes through this afternoon, moving west to east at around 55 mph. Gusts of 50 mph will be possible in any enhanced showers or storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The Lakeshore Flood Advisory continues into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ047-048-053>055-042015- Midland-Bay-Saginaw-Tuscola-Sanilac- 404 PM EDT Thu Sep 3 2020 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight Gusty showers will continue as a cold front passes through this afternoon, moving west to east at around 55 mph. Gusts of 50 mph will be possible in any enhanced showers or storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ063-042015- St. Clair- 404 PM EDT Thu Sep 3 2020 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight A Lakeshore Flood Warning is in effect today. See the latest Lakeshore Hazard Message for details. Gusts to 35 mph can be expected this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. MIZ060>062-068>070-075-076-082-083-042015- Shiawassee-Genesee-Lapeer-Livingston-Oakland-Macomb-Washtenaw-Wayne- Lenawee-Monroe- 404 PM EDT Thu Sep 3 2020 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...This Afternoon and Tonight Gusts to 35 mph can be expected this afternoon and evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-042015- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 404 PM EDT Thu Sep 3 2020 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This Afternoon and Tonight A Gale Warning is in effect for northern Lake Huron today. A Small Craft Advisory is in effect for the Lake Huron nearshore zones, including Saginaw Bay, and Lake St. Clair. See the latest Marine Weather Message for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The Small Craft Advisory continues into Friday morning for Saginaw Bay and nearshore Lake Huron from Port Austin to Harbor Beach. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. TF
In the hours before
Local storm report, Sep 3, 3:55 PM EDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
355 PM EDT THU SEP 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM MARINE TSTM WIND 8 ESE AU GRES 44.02N 83.54W
09/03/2020 M55.00 MPH LHZ421 MI C-MAN STATION
48 KNOT GUST MEASURED AT GRAVELLY SHOALS LIGHT
&&
KDKLocal storm report, Sep 3, 4:01 PM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
401 PM EDT THU SEP 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM MARINE TSTM WIND 1 NW CASEVILLE 43.95N 83.29W
09/03/2020 M52.00 MPH LHZ421 MI MESONET
45 KNOT GUST MEASURED AT CASEVILLE LIGHT
&&
KDKSpecial weather statement, Sep 3, 4:15 PM EDT, 5 hours 32 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
415 PM EDT Thu Sep 3 2020
MIZ047-048-053-032100-
Bay-Saginaw-Midland-
415 PM EDT Thu Sep 3 2020
...A LINE OF SHOWERS WILL AFFECT SOUTHERN BAY...SAGINAW AND
SOUTHEASTERN MIDLAND COUNTIES...
At 414 PM EDT, radar indicated showers were located along a line
extending from Bay City to Freeland to near Merrill. Movement was
east at 50 mph.
Winds in excess of 40 mph are possible with these showers.
These showers will be near...
Bay City and Essexville around 420 PM EDT.
Freeland around 430 PM EDT.
Munger around 435 PM EDT.
Saginaw, Zilwaukee and Bridgeport around 445 PM EDT.
Other locations impacted by these showers include Brant, Nelson,
Carrollton, Garfield, Arthur, Burt, Gera, Buena Vista Township,
Poseyville and Indiantown.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4355 8439 4367 8393 4358 8370 4322 8370
4322 8393 4321 8393 4321 8437 4347 8437
4347 8439
TIME...MOT...LOC 2014Z 264DEG 40KT 4360 8388 4352 8409 4345 8437
AMSpecial weather statement, Sep 3, 5:34 PM EDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
534 PM EDT Thu Sep 3 2020
MIZ049-053>055-060>062-068-032230-
Livingston MI-Shiawassee MI-Huron MI-Tuscola MI-Genesee MI-
Sanilac MI-Lapeer MI-Saginaw MI-
534 PM EDT Thu Sep 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR TUSCOLA...SANILAC...LAPEER...
SOUTHERN SAGINAW...SHIAWASSEE...GENESEE...NORTHERN LIVINGSTON AND
SOUTHEASTERN HURON COUNTIES UNTIL 630 PM EDT...
At 533 PM EDT, Doppler radar was tracking showers along a cold front
extending from 6 miles southeast of Harbor Beach to near Caro to
near Montrose to 7 miles west of Grand Ledge. Movement was east at
40 mph.
Winds in excess of 40 mph will be possible with these showers.
Showers will be near...
Caro around 540 PM EDT.
Kingston around 545 PM EDT.
Mount Morris and Beecher around 550 PM EDT.
Crossroads Village around 555 PM EDT.
Millington, Otisville and Argyle around 605 PM EDT.
Otter Lake around 610 PM EDT.
Sandusky, Deckerville and Columbiaville around 615 PM EDT.
Carsonville and Applegate around 625 PM EDT.
Other locations impacted by these storms include Goodland Township,
Rankin, White Rock, Ellington, Juhl, Gera, Silverwood, Conway
Township, New Greenleaf and Genesee.
LAT...LON 4316 8276 4315 8300 4304 8299 4288 8330
4287 8369 4268 8369 4267 8415 4278 8416
4278 8436 4317 8437 4357 8345 4388 8262
4328 8249
TIME...MOT...LOC 2133Z 271DEG 36KT 4377 8258 4346 8335 4320 8394 4272
8488
MannNearby
Beach Hazards Statements in Michigan, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.